Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial Wasting with Reyataz/Norvir/Truvada
Jul 4, 2011

Hello, I've been on Reyataz/Norvir/Truvada for about 2 1/2 years and have started to notice signs of facial wasting. Other people have noticed this as well. Otherwise, I have no other side effects and have undetectable viral load and cd4 of 350.

I spoke with my doctor and he says that the most likely culprit would be the tenofivir in Truvada. He suggested that I could change to Reyataz/Norvir/Emtriva/Isentress. He said that there was no guarantee that this would stop the facial wasting. Also, he has not prescribed this combination before, but stated that he feels confident that it would work as well in controlling my HIV.

Could you give me your opinion and advice on this?

Response from Dr. Pierone

Your current regimen has a boosted protease inhibitor Norvir/Reyataz and two nukes Truvada (emtricitabine +tenofovir). The nukes are linked to development of lipoatrophy and this is one of the reasons there is increased interest in nuke-sparing regimen.

The good news is that boosted protease inhibitors are very potent, so two additional antiretroviral medications are generally not necessary to maintain virologic control. Although the guidelines would recommend 2 additional agents, I have used Norvir, Reyataz, and Isentress successfully in situations like yours. As your doctor said, this may not stop the facial wasting, but changing your regimen would be a reasonable first step.

I hope this information helps and best of luck!



Previous
Does the Zerona Laser have any effectiveness on visceral fat?
Next
Being switched from Kaletra and Truvada combo to Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement